Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Adrenals and Vitamin A

Discussion in 'Treatments for Androgenetic Alopecia' started by Arisemysoul, Mar 6, 2012.

  1. Arisemysoul

    Arisemysoul Established Member

    Joined:
    Aug 11, 2011
    Messages:
    256
    Likes Received:
    1
    Dislikes Received:
    0
    Has anyone had any experience with adrenal problems and what to take for them? I do have adrenal issues which I believe set off a lot of my symptoms including hair loss.

    I take an adrenal supplement per my integrative doctor. I went to get a new bottle today and found they switched suppliers. The new brand has 5000 ius of Vitamin A which is 100%. My heart just sank because I have read over and over again the too much vit. A can contribute to hairloss. I immediately called them and told them why I was concerned. They said it shouldn't cause any problems. We shall see. She was very understanding about me stopping DHEA because of it possibly causing me to have acne and increasing my hair loss. But they didn't seem to think this will cause problems.
     
  2. SabrinaLouise

    SabrinaLouise Senior Member

    Joined:
    Mar 16, 2009
    Messages:
    1,111
    Likes Received:
    2
    Dislikes Received:
    0
    AMS--try not to worry. I take lots of Vitamin A--at least--10,000 IU a day in fact and most of the time my intake is closer to 20,000. I was worried about that at one time too but I have found that it makes no difference in my shed. Just like iodine I think we've been scared to death about vitamin A toxicity and I think it take a lot more than we think to become toxic. Vitamin A can actually help sebum dry up and that can be a good thing in terms of Androgenetic Alopecia. In this article (link below) it states:

    Vitamin A ? Toxicity
    While often thought of as potentially toxic, Vitamin A is very safe and only toxic when consumed in amounts of 100,000 IU (International units) or more per day over several months. A daily dose of 10,000 IU is sufficient to maintain health while larger doses may be taken to overcome a deficiency.

    According to the Merck Manual, vitamin A toxicity is rare. One case of vitamin A toxicity in adults was reported in Arctic explorers who developed drowsiness, irritability, headaches and vomiting, followed by skin peeling. This was not long after consuming several million IUs of vitamin A derived from polar bear and/or seal liver. The explorers soon recovered and experienced no long-term side effects.

    http://healthyfixx.com/33/why-vitamin-a ... -you-think

    This is a trusted source of mine (healthyfixx). I've also read this elsewhere. Too, if you are taking vitamin D, you need more vitamin A and K b/c D can cause a deficiency of A and K!
     
  3. Arisemysoul

    Arisemysoul Established Member

    Joined:
    Aug 11, 2011
    Messages:
    256
    Likes Received:
    1
    Dislikes Received:
    0
    Thanks Sabrina. This does make me feel better. And I continually have low Vit. D so I do supplement. I had no idea about D causing deficiency.
     

Share This Page